I am 29 ys old, and I live in a small town in KY. I have recently asked my dr. to put me off work for a while while I try to finally deal with this depression that has haunted me my whole life. I am normally fairly ok, but on occasion I get severely depressed, and it effects my ability to work, and care for my family, also my ability to just function. I think when my depression hits an all time high is when I am trying to have a period.... This is not confirmed,and very uncomfortable for me to mention, but the problem is I have a bicornuate uterus, so sometimes I try to have a cycle for several months. So the depression is severe for a long time. When I told my dr. he prescribed Lexapro 10mg. I was ok for a while, then it stopped working and I went back. He gave me Lexapro 20mg. It worked for a while, and it stopped. The symptoms were so bad that I was barely functioning. I went back to the dr. and saw the RNP. She put me off work and gave me Cymbalta, I went back for a follow up and she acted surprised that it wasn\'t helping. She is referring me to a mental health dr. She told me to keep taking the Cymbalta, but I tried it for two months nad the symptoms got worse so I quit taking it. I am back at square 1, and I need to make them understand this situation but I don\'t know how. Honestly I don\'t know whether the Lexapro ever helped or if it was just my body changing cycles again. I think my MD. thinks I just want more medication, or they don\'t know what to do, but I need help this time. Being off work is taking a toll on me too, but I went back for 2 hours and had a panic attack(diagnosed as such by my dr). I am not sure what that is exactly because I have never had one so I\'ll take her word for it. Do you understand my situation? Can you help me help my dr.\'s understand what to do here? I\'m not against taking medication if that is the only way to help me, but it has to help.
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
Questions submitted to this column are not guaranteed to receive responses.
No correspondence takes place.
No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.